Last reply 2 weeks ago
Aubagio ir tecfidera

Hello,

I am in the middle of trying to swap to a different medicine, I am currently on plegridy changing due to terrible side effects.

I was advised by my ms nurse to change to ocrevus but my neurologist advised no and said the only options are Aubagio and Tecfidera.

There are a lot of side effects with both of these that are not settling well with me (pml is a big one)

Has anyone got any advise for me please and thank you.

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


lori123
3 weeks ago

Hello
I am on Ocrevus and I love it!! I wonder why your doctor said no. I have been on it for two years and the side effects are manageable. I am sorry you are having issues. I hope it works out for you soon.


soph1988
3 weeks ago

Hi Charlotte, I was on copaxzone but had to change due to soreness from injections my ms nurse said tecfidera or aubagio I went with tecfidera as she did say with the aubagio I could get hair loss,I find tecfidera great just make sure you eat something before you take it as if I don’t I get a real hot flush but apart from that all good hope that helps xx


itsmewithms
3 weeks ago

I think there may be requirements for being prescribed Ocrevus based on what country you are in and your history. I think here you need two previous treatments that didn’t work. I started on Copaxone in 2005 and moved to Rebif around 2015. I have completed the first two rounds of the first doses of Ocrevus this month and they went well. Only future MRIs and any progression, no progression or improvement will be used to determine effectiveness.

There is great advice from others on this site, of course, if you use the magnifying glass in the upper left and a ton of information on our MS societies from the various countries and every drug company wants you to check out their sites ;-0 but I also have been seeing a lot of good videos put out by Aaron Boster a Neurologist in Ohio USA with a real passion for MS work as his Uncle had it. This is one video that I found good from front to end but he gets into a very palatable discussion of DMTs at about 28 minutes that I recommend. Then the ones you are specific interest in you can just query his name in google and that DMT and he will likely have videos on it. https://www.youtube.com/watch?v=7gHhdwKK5uc


itsmewithms
3 weeks ago

I should mention that in my first round the infusion had to be stopped, temporarily, as I had a small rash developing on my cheek and an ear lobe was red. So minor but my husband was monitoring me and called in the nurse. She is already checking you every 30 minutes and fidgeting with some dials ramping up the flow, etc. so they monitor you pretty close. Because of these little delays it took a bit longer and my husband had to escort me to the second treatment as well.

The second infusion had no interruptions or reactions so I am cleared for a solo flight next time ;-0 but I think I will want to go somewhere for a leisurely lunch before I do the 1 hour drive home that I will have.

Right now I am on a 3 day steroid (1G per day) infusion for ON but honestly that was going on before the Ocrevus started so really can’t expect that to be reversed due to Ocrevus. Any benefits I don’t think are expected until 1-3 months so that is when I will start to determine if I think it is helping…Feb or so?


the_m_family
3 weeks ago

Hi I am on Abuagio;7mg once daily. Have been on this med just over 6 months. Honestly I feel worse. I go for my next MRI next month to see if it helps with lesions. My MS is very progressive. When I first started the Abuagio for about the first 3 months I would have bowel movements 4-5 times a day and intense stomach pain. Also hair loss is a big one with Abuagio. I take Botion to help keep my hair. Also can’t get pregnant or plan to become pregnant. Also need lab work every 30 days to
Ensure that Abuagio is not harming your liver. Everyone is different and unfortunately these MS meds have SO many side effects. Good luck


sherrilyn_caron
3 weeks ago

I’ve been on Tecfidera for 3 years now and it’s great. I initially had some flushing, but that went away in a few weeks. Everyone says to take with food but I take it on an empty stomach before breakfast and I’ve never had any tummy troubles. I have blood tests every three months to make sure my lymphocytes aren’t getting too low, which is a risk factor for PML. My blood test results showed my lymphocytes were getting lower, though not into the risk zone for PML. Then, they bounced back and they’ve been in the normal range.

Tecfidera isn’t as effective as Ocrevus but it’s been great for me, no relapses or new lesions for 3 years. And so easy to take a pill twice a day.


lisa_morghan
3 weeks ago

The only one ive been on is “Copaxone 20mg thats the daily injection but if you have decent good insurance
They do have 40mg 3xweek injection its not way bad ya your going have a small red bumb on part of body but find cooling maybe ice for afew minutes right after it goes away !!! Copaxone has very few side effects seriously sweets !!! Lisa👀🧤💦


kr77
3 weeks ago

I understand how you feel. I was very anxious about side effects. I have been on Tecfidera for about 2 years now and it is fine. Some flushing which is uncomfortable and a runny nose for 5 minutes sometimes! When I started the full dose Tec I had really bad stomach cramps but they passed in a couple of days and I am so glad I persevered. Tec is easy to take, fits with my life and seems to be working. Blood tests every 3 months keep an eye that everything is as it should be. Also the Tec support nurses are great and are there for advice whenever you need it. I always have mine with food to avoid stomach issues. Also Tec is a bit more effective than aubagio. Good luck and take care.


itsmewithms
3 weeks ago

At about 30 minutes in there is a pretty down to earth and actually funny review of the various MS DMTs by MS Neurologist in Ohio USA. Some people don’t like him as he makes good money being a MS advocate/YouTube guy and speaker but he knows his stuff and I have learned a lot watching his videos..at least they aren’t so dry you cant stand watching them ;-0 https://www.youtube.com/watch?v=7gHhdwKK5uc


charlotteberry
2 weeks ago

Thank you everyone, I have opted for tecfidera after a very long thought and weighing side effects that ended up being better. No more injections! 😁 thanks again.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.